Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Tampa Bay, FL

July 1, 2015Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 1, 2015, 5:21 PM EDT for Lee County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 5:21 PM EDT (21:21 UTC)
Expired
Jul 1, 2015, 6:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Lee County, FL

The radar

The Tampa radar (KTBW), 144 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:31 PM EDTTSTM WND GST 40Rsw Southwest Florida A, FLREGIONAL SOUTHWEST AIRPORT ASOS REPORTED A 35 KNOT WIND GUST.
Jul 1, 5:49 PM EDTHAIL 1.52 Ne Gateway, FLBROADCAST MEDIA REPORT OF PING PONG BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2044 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS52 KTBW 012121
SVRTBW
FLC071-012200-
/O.NEW.KTBW.SV.W.0029.150701T2121Z-150701T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
521 PM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LEE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 600 PM EDT

* AT 521 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHWEST FLORIDA AIRPORT...
  OR NEAR LEHIGH ACRES...AND MOVING NORTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORT MYERS...LEHIGH ACRES...OLGA...BUCKINGHAM...SOUTHWEST FLORIDA
  AIRPORT...EAST DUNBAR...FORT MYERS SHORES...GATEWAY...TICE AND
  NORTH FORT MYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2651 8159 2643 8170 2669 8188 2674 8168
TIME...MOT...LOC 2121Z 143DEG 6KT 2656 8169 

$$
2 follow-up statements
175 
WWUS52 KTBW 012140
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
540 PM EDT WED JUL 1 2015

FLC071-012200-
/O.CON.KTBW.SV.W.0029.000000T0000Z-150701T2200Z/
LEE FL-
540 PM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL LEE COUNTY...

AT 539 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SOUTHWEST FLORIDA AIRPORT...OR NEAR
LEHIGH ACRES...MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
FORT MYERS...LEHIGH ACRES...OLGA...BUCKINGHAM...SOUTHWEST FLORIDA
AIRPORT...EAST DUNBAR...FORT MYERS SHORES...GATEWAY...TICE AND NORTH
FORT MYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2656 8161 2650 8175 2669 8188 2674 8168
TIME...MOT...LOC 2139Z 142DEG 7KT 2659 8172 

$$
183 
WWUS52 KTBW 012200
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
600 PM EDT WED JUL 1 2015

FLC071-012210-
/O.EXP.KTBW.SV.W.0029.000000T0000Z-150701T2200Z/
LEE FL-
600 PM EDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEE COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2656 8161 2650 8175 2669 8188 2674 8168
TIME...MOT...LOC 2156Z 143DEG 6KT 2659 8172 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:14 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 1, 3:14 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
314 PM EDT WED JUL 1 2015

.SYNOPSIS...
ALOFT - A STOUT RIDGE SPRAWLED OUT FROM THE GREAT BASIN/ 4
CORNERS REGION...TROUGHING WAS OVER THE EASTERN CONUS WITH AN AXIS
FROM JAMES BAY TO THE SOUTHEAST U.S. COAST...AND A RIDGE FROM THE
ATLANTIC REACHED ACROSS THE BAHAMAS AND THE FLORIDA KEYS TO THE
SOUTH-CENTRAL GULF OF MEXICO. SURFACE - A WAVY FRONTAL BOUNDARY
WAS STRUNG OUT FROM THE CENTRAL ROCKIES THROUGH THE OHIO VALLEY
THEN UP TO THE SAINT LAWRENCE VALLEY. ATLANTIC HIGH PRESSURE
RIDGED ACROSS CENTRAL FL TO MOST OF THE GULF OF MEXICO.

&&

.SHORT TERM (REST OF TODAY-THURSDAY)...
THE WESTERN RIDGE REMAINS CENTERED IN PLACE AS IT SPREADS OUT
FROM THE PACIFIC COAST TO SOUTHERN PLAINS. THE EASTERN TROUGINESS
RESIDES IN PLACE WITH SHORT WAVE TROUGHS ROTATING THROUGH IT/S
BASE...BRUSHING NORTHERN FL AT TIMES. THE UPPER RIDGE CONTINUES
FROM THE ATLANTIC INTO THE GULF... MEANDERING ACROSS FL. THE
FRONTAL BOUNDARY REMAINS OVER THE CENTRAL AND EASTERN CONUS WITH
LITTLE MOVEMENT. THE SURFACE RIDGE REACHES FROM THE ATLANTIC...
ACROSS FL BETWEEN BETWEEN TAMPA BAY AND CHARLOTTE HARBOR...TO THE
WESTERN GULF OF MEXICO.

DEEP LAYER RIDGING...ALOFT AND SURFACE...ROUGHLY BISECTING THE AREA
FROM EAST TO WEST PROVIDES A SPLIT FLOW PATTERN. THERE WILL BE
SOUTHWEST TO WEST WINDS NORTH OF TAMPA BAY WITH SOUTHERLY TO
SOUTHEASTERLY WINDS...BUT SHIFTING TO ONSHORE IN AFTERNOON SEA
BREEZES...SOUTH OF TAMPA BAY. THE ATMOSPHERE WILL BE MOIST WITH
MODEL PWAT VALUES RUNNING 1.6 TO ALMOST 1.9 INCHES. THIS WILL BE
ENOUGH FOR ISOLATED TO SCATTERED BUT OCCASIONALLY NUMEROUS SHOWERS
AND THUNDERSTORMS. EXPECT LIMITED LATE NIGHT CONVECTION ON THE
GULF THAT DRIFTS ON SHORE LATE IN THE MORNING...MORE SO IN THE
NORTH DUE TO PREVAILING SW AND WEST WINDS. ACTIVITY INCREASES IN
THE LATE AFTERNOON INLAND...CLOSER TO THE EAST COAST IN THE NORTH
AND CLOSER TO THE GULF IN THE SOUTH...WHERE IT MAXES OUT DUE TO
SEA BREEZE INTERACTIONS. TEMPERATURES STAY NEAR NORMAL TO SLIGHTLY
ABOVE BY A DEGREE OR TWO.

.LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...
A PERSISTENT UPPER LEVEL SYNOPTIC PATTERN WILL CONTINUE THROUGH
MUCH OF THE UPCOMING HOLIDAY WEEKEND WITH LARGE SCALE RIDGING OVER
THE INTER-MOUNTAIN WEST AND DOWNSTREAM TROUGHING OVER THE EASTERN
CONUS. OUR FORECAST AREA SHOULD GENERALLY RESIDE JUST SOUTH OF THE
MAIN INFLUENCE OF THIS TROUGH...KEEPING MORE TYPICAL SUMMER
CONDITIONS IN OUR FORECAST. THE MAIN HAZARDS THROUGH THE PERIOD
WILL BE SCATTERED DIURNAL STORMS...ALTHOUGH THE SURFACE RIDGE
PATTERN ACROSS THE CENTRAL PENINSULA WILL KEEP THE STORM PATTERNS
EACH DAY RATHER INDISTINCT. WITH MANY PLANNING OUTDOOR ACTIVITIES
THIS WEEKEND... JUST EXPECT AND PLAN TO DODGE A STORM OR TWO EACH
DAY...IN ALMOST ANY LOCATION.

TEMPERATURES WILL BE NEAR NORMAL...WITH LOWER 90S COMMON DURING THE
DAY AND HEAT INDICES WITHIN A FEW DEGREES EITHER SIDE OF 100.
ANOTHER ANY SUMMER STORMS CAN BRIEFLY BECOME STRONG WITH FREQUENT
LIGHTNING AND GUSTY WINDS...THERE ARE NO SYNOPTIC INFLUENCES SEEN
THAT WOULD SUGGEST LIKELY STRONG TO SEVERE STORMS ANY OF THE
UPCOMING HOLIDAY WEEKEND DAYS.

&&

.AVIATION...
01/18Z-02/18Z. CONVECTION HAS CLEARED THE NORTHERN TERMINALS BUT
WILL KEEP VCTS INTO MID/LATE AFTERNOON. EXPECT SHRA/TSRA TO SPREAD
INTO OR EAST OF SOUTHERN TERMINAL LATER AND THEN POSSIBLY DRIFT
BACK WEST IN THE EVENING...HAVE SOME TEMPO MVFR AND CARRIED VCTS
INTO THE EVENING. VFR THROUGH REST OF PERIOD WITH VCSH NEAR THE
END.

&&

.MARINE...
A BROAD RIDGE OF HIGH PRESSURE WILL BISECT CENTRAL FL FROM EAST
TO WEST WITH RATHER MODEST WINDS AND SEAS...NO MORE THAN 15 KNOTS
AND LESS THAN 4 FEET. MAIN CONCERN WILL BE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. NO HIGHLIGHTS ARE EXPECTED THROUGH THE
PERIOD.

&&

.FIRE WEATHER...
A MOIST AIRMASS WILL PRECLUDE ANY LOW HUMIDITY CONCERNS. HOWEVER
THERE WILL BE LIGHTNING FROM THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  93  78  92 /  10  20  20  40
FMY  76  94  76  94 /  40  40  30  40
GIF  75  95  76  95 /  20  40  40  50
SRQ  76  92  78  91 /  10  20  20  30
BKV  72  93  72  93 /  10  30  20  40
SPG  80  92  80  92 /  10  20  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/DECISION SUPPORT SERVICES...14/MROCZKA
Hazardous weather outlook, Jul 1, 4:56 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
456 AM EDT WED JUL 1 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-020900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
456 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
ON EACH DAY THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 1, 3:54 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
354 PM EDT WED JUL 1 2015

FLZ052-012030-
POLK-
354 PM EDT WED JUL 1 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...

AT 354 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR LAKE
WALES...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINTER HAVEN...LAKE WALES...POINCIANA...DUNDEE...HIGHLAND PARK...
WAVERLY...BABSON PARK AND CYPRESS GARDENS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2783 8156 2798 8168 2814 8146 2809 8145
      2808 8135 2801 8138 2806 8144 2806 8146
      2804 8146 2800 8142 2800 8139 2798 8138
      2795 8133
TIME...MOT...LOC 1954Z 235DEG 32KT 2795 8156
Special weather statement, Jul 1, 4:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
401 PM EDT WED JUL 1 2015

FLZ061-162-262-012030-
COASTAL CHARLOTTE FL-INLAND CHARLOTTE FL-INLAND CHARLOTTE FL-
DESOTO FL-COASTAL CHARLOTTE FL-
401 PM EDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESOTO AND CENTRAL
CHARLOTTE COUNTIES UNTIL 430 PM EDT...

AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHARLOTTE COUNTY AIRPORT...OR 7 MILES EAST OF PUNTA GORDA...MOVING
NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUNTA GORDA...CHARLOTTE COUNTY AIRPORT...SOLANA...FORT OGDEN...
TROPICAL GULF ACRES...CLEVELAND AND HARBOUR HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2684 8190 2683 8204 2712 8202 2703 8173
TIME...MOT...LOC 2000Z 198DEG 9KT 2691 8194
Local storm report, Jul 1, 4:06 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
406 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             7 SSE DUNDEE            27.93N 81.58W
07/01/2015  M0.70 INCH       POLK               FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORT OF DIME SIZE HAIL.

&&

RWYNN
Local storm report, Jul 1, 4:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
447 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     5 ESE PGD CHARLOTTE COU 26.89N 81.91W
07/01/2015  M44 MPH          CHARLOTTE          FL   ASOS

            PUNTA GORDA CHARLOTTE COUNTY AIRPORT ASOS REPORTED A 38
            KNOT WIND GUST

&&

JCM
Special weather statement, Jul 1, 5:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
502 PM EDT WED JUL 1 2015

FLZ056-057-061-012145-
HIGHLANDS-DESOTO-HARDEE-
502 PM EDT WED JUL 1 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DESOTO...
SOUTHEASTERN HARDEE AND NORTHWESTERN HIGHLANDS COUNTIES...

AT 501 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES SOUTHWEST
OF SEBRING. THE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...LAKE PLACID...SEBRING REGIONAL AIRPORT...SYLVAN
SHORES...CREWSVILLE...LAKE JOSEPHINE AND SEBRING SHORES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2715 8165 2745 8167 2763 8142 2738 8126
TIME...MOT...LOC 2101Z 250DEG 2KT 2739 8156
Special weather statement, Jul 1, 5:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
510 PM EDT WED JUL 1 2015

FLZ165-265-012200-
INLAND LEE FL-COASTAL LEE FL-COASTAL LEE FL-INLAND LEE FL-
510 PM EDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 600 PM EDT...

AT 507 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
SOUTHWEST FLORIDA AIRPORT AND BETWEEN NORTH FORT MYERS AND CAPE
CORAL...MOVING NORTHWEST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...LEHIGH ACRES...PALMONA PARK...LOCHMOOR
WATERWAY ESTATES...VILLAS...PINE MANOR...BUCKINGHAM...THREE OAKS...
EAST DUNBAR...SOUTHWEST FLORIDA AIRPORT...MCGREGOR...CYPRESS LAKE...
SAN CARLOS PARK...OLGA...FORT MYERS VILLAS...PAGE PARK...WHISKEY
CREEK...SUNCOAST ESTATES AND FORT MYERS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2667 8205 2677 8176 2651 8156 2641 8172
TIME...MOT...LOC 2107Z 143DEG 7KT 2652 8170

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:45 PM EDTSpecial Weather StatementTBWManatee45 min
Jul 1, 3:54 PM EDTSpecial Weather StatementTBWPolk36 min
Jul 1, 4:01 PM EDTSpecial Weather StatementTBWCharlotte29 min
Jul 1, 5:02 PM EDTSpecial Weather StatementTBWHighlands43 min
Jul 1, 5:10 PM EDTSpecial Weather StatementTBWLee50 min
Jul 1, 5:47 PM EDTAreal Flood AdvisoryTBWLee58 min
Jul 1, 5:50 PM EDTSpecial Weather StatementTBWHighlands40 min
Jul 1, 6:03 PM EDTSpecial Weather StatementTBWLee27 min
Jul 1, 6:23 PM EDTSpecial Marine WarningTBW52 min
Jul 1, 6:27 PM EDTAreal Flood AdvisoryTBWHighlands63 min
Jul 1, 6:30 PM EDTSevere Thunderstorm WarningTBWHighlands, Polk30 min
Jul 1, 6:58 PM EDTSpecial Weather StatementTBWDeSoto32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.